Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2022, 12:32 PM CDT for Vermilion County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2022, 12:32 PM CDT (17:32 UTC)
- Expired
- Jun 13, 2022, 1:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4260 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 18.8
The text
As transmitted.
448
WUUS53 KILX 131732
SVRILX
ILC183-131815-
/O.NEW.KILX.SV.W.0049.220613T1732Z-220613T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1232 PM CDT Mon Jun 13 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Vermilion County in east central Illinois...
* Until 115 PM CDT.
* At 1232 PM CDT, a severe thunderstorm was located near Potomac, or
12 miles northwest of Danville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Rossville around 1245 PM CDT.
Other locations in the path of this severe thunderstorm include
Hoopeston.
This includes Interstate 74 between mile markers 209 and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3988 8757 3987 8757 3987 8761 4039 8789
4049 8765 4049 8753 3988 8754
TIME...MOT...LOC 1732Z 228DEG 23KT 4031 8773
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
252 follow-up statements
307
WWUS53 KILX 131754
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1254 PM CDT Mon Jun 13 2022
ILC183-131815-
/O.CON.KILX.SV.W.0049.000000T0000Z-220613T1815Z/
Vermilion-
1254 PM CDT Mon Jun 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHEASTERN VERMILION COUNTY...
At 1254 PM CDT, a severe thunderstorm was located over Rossville, or
15 miles north of Danville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hoopeston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4025 8766 4043 8779 4049 8765 4049 8753
4030 8753
TIME...MOT...LOC 1754Z 228DEG 21KT 4037 8763
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25861
WWUS53 KILX 131815
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
115 PM CDT Mon Jun 13 2022
ILC183-131825-
/O.EXP.KILX.SV.W.0049.000000T0000Z-220613T1815Z/
Vermilion-
115 PM CDT Mon Jun 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY
HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 4025 8766 4043 8779 4049 8765 4049 8753
4030 8753
TIME...MOT...LOC 1815Z 228DEG 23KT 4045 8751
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:14 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 13, 12:14 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1214 PM CDT Mon Jun 13 2022 .SYNOPSIS... Issued at 342 AM CDT Mon Jun 13 2022 A stretch of very hot and humid weather will prevail across central Illinois for the next few days. Expect high temperatures to soar well into the 90s and afternoon heat index values to climb above 105 degrees today through Wednesday. && .UPDATE... Issued at 1030 AM CDT Mon Jun 13 2022 An upper level wave continues to approach from the west this morning, with some high based showers moving into the area as well. The warm front hasn't moved much over the last several hours, but is inching northward. Have seen dew points in the upper 70s and low 80s across the area this morning...adding to the extremely muggy conditions. The clouds and elevated showers will help slow the heating today, but we'll still see a lot of highs push well into the 90s and heat index values around 105 to 110 degrees today. Severe storms are still not out of the question across the northern zones today, but the likelihood is low. Vermilion County looks to have the best chance in our forecast area to see storms. && .SHORT TERM...(Today and tonight) ISSUED AT 342 AM CDT Mon Jun 13 2022 08z/3am surface analysis shows a nearly stationary frontal boundary extending from Macomb...to Lincoln...to near Paris. A much drier airmass across northern Illinois has been trickling southward overnight, resulting in dewpoints dropping into the upper 50s and lower 60s from Peoria/Bloomington northward. Meanwhile along and south of the boundary, dewpoints are hovering in the middle 70s. Front will gradually lift northward after sunrise and could potentially trigger an isolated thunderstorm this morning. All eyes will be on convective evolution further north, as a complex of thunderstorms currently over eastern South Dakota tracks/develops eastward into southern Wisconsin/northern Illinois later this morning. Several CAMs suggest this activity will turn southeastward and dive into northern/central Indiana as a potentially severe squall line this afternoon. Model consensus keeps the bulk of the convection N/NE of the KILX CWA: however, think low chance PoPs are warranted along/north of I-74...especially along/north of a Bloomington to Paris line from midday through mid-afternoon. Given feed of extreme instability characterized by HREF mean SBCAPES in excess of 4000J/kg, any cells that develop along the southwest edge of the potential convective complex could produce very large hail and damaging wind gusts across the far NE CWA. Meanwhile further W/SW across the remainder of the area, a very hot/humid day will unfold with high temperatures reaching the middle to perhaps upper 90s in a few spots. Warm/muggy conditions are expected tonight as lows only drop into the middle to upper 70s. .LONG TERM...(Tuesday through Sunday) ISSUED AT 342 AM CDT Mon Jun 13 2022 Upper ridging will build over the Midwest, allowing high temperatures to reach the middle to upper 90s both Tuesday and Wednesday. Given the extreme heat coupled with dewpoints in the 70s, corresponding peak heat index values will exceed 105 degrees both days. As a result, a Heat Advisory is in effect for all of central and southeast Illinois through Wednesday. After that, short-wave energy presently over British Columbia and the Pacific Northwest will track eastward and flatten the prevailing ridge. This will push a weakening cold front into central Illinois Wednesday night into Thursday. Will feature low chance PoPs at that time, followed by a return to temps in the upper 80s and lower 90s Friday through Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1214 PM CDT Mon Jun 13 2022 SCT-BKN cumulus had bases at 2-3k feet AGL at midday. These are expected to rise to VFR levels and scatter out early this afternoon. Beyond this, VFR sky expected with only high clouds. South to southwest winds gusting around 20 kt this afternoon will lose gusts this evening, but a southwest low level jet will provide marginal LLWS overnight. Southwest 20+kt gusts should pick up again after 14z/Tue. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Wednesday for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. && UPDATE...Knutsvig SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...25
Hazardous weather outlook, Jun 13, 4:51 AM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 451 AM CDT Mon Jun 13 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-141000- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 451 AM CDT Mon Jun 13 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. There is a chance for severe storms across portions of central and east central Illinois late this morning through the afternoon, roughly along and north of a Havana to Olney line. Large hail and damaging winds are the main concerns. Very hot and humid conditions are expected across central Illinois today. Temperatures will warm well into the 90s with heat index values topping out in the 100 to locally 115 degree range. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. High heat and humidity will continue across the region Tuesday and Wednesday with heat index values rising into the 100 to 110 degree range each day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this morning through the afternoon. Deubelbeiss
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.